Chest Pain

I saw mY GP yesterday, he advised me my Chol. Level was 5.8, recommended 

Simvastatin, I took just one last night.  This morning I woke with a tight chest and deep breaths were painful, called GP and was asked to go in for a ECG. Turned out OK, but how long for pain to disappear?  

I was in agony on Amlodipine for 6 weeks, after stopping that, I was okay in about a week,

8 Replies

  • Bang on biglegs i came off them years ago feel better if i stayed on them i would more than likely need a stick or push chair😉

  • IanF, sorry I started writing earlier then got called away and lost what I had said in the meantime so I will just go with....

    Unless there is a health issue that you haven't mentioned here then your cholesterol level may be high by current standards but it isn't really that high in the greater scheme of things.  Certainly not high enough to warrant taking statins without recourse to taking other measures first.  Rather than how high your cholesterol is you need to know what your cholesterol ratio is - that is a far better measure and should be around 3.5 (total/HDL).

    If it is higher than that then, to all intents and purposes, what you need to do is look at your diet.  Take out any sugary drinks (including artificial sweeteners and fruit juices), cut out all processed carbohydrates and as many others as you can manage, look on-line for 'low glycaemic load' foods and base you diet around these, then go out and get some exercise.  Check out diets like 'the mediterranean diet' or LCHF for some ideas.

    When you get back in take a look at The Cholesterol Myths by Uffe Ravnskov, which can be downloaded from

    And watch the videos you will find on this page

    Then go back to your doctor and tell him to do a bit of research!

  • I had a heart attack 5 years ago and i was put on them and 4 other type of statin!!i everything you can think of  made me ill i came off them and never been on them since i am sorry but they made me feel really bad!! Since i stopped them i got my life back i keep fit and try and eat healthy fish lean meat chicken!! and  it was in the papers not only a few weeks back taking satins may had about 2 to 3 days on your life!!!!!! In the states the statin company had to pay out 43 million has it made some people taking them lose there mobilty...but read up about it google statin company in America pay out.

  • Doctors just love prescribing statins as an easy way of supposedly lowering cholesterol. Best way for me is a better diet , omega 3 fish oil , exercise , lose a bit of weight . If like me the clogging is hereditary then your on an uphill struggle .

  • I took statins for two weeks after a heart attack and subsequent stenting. I didn't like the way I was feeling with them so stopped after doing a whole load of research about what they do to your body.  This video clip will give you some insight into what I now believe to be true and why I personally will never touch statins again.

  • Hi Ian

    Your cholesterol is perfectly normal, in fact it's lower than the UK average. Do you have any other risk factors such as high blood pressure, or diabetes, or do you smoke?

    There are lots of causes of chest pain. Two common ones are acid reflux (which might have been caused by the statin, they can cause stomach upsets) and something called costochondritis, which is inflammation around the ribs.

  • I think if you sort out your diet then (like me) you might not need them , my cardiologist told me to take one a day to "keep my arteries clear" really! 

    Why would you need to take statins if your level not particularly high , just an excuse for tablets to be prescribed . Diet and exercise !

  • Change your doctor, your level isn't high. Mine is 6.6 [ratio 2.4] and I do have hypertension but still refused statins. Healthy eating and lifestyle is the way to go, not rely on pills. Drs are paid to prescribe the things and according to mine many people - unbelievably - ask to go on them. Can you believe that !!!

    Drs are encouraged by NICE to put people on all manner of pills making patients out of well people.

You may also like...